Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 11, 2024, 11:42 PM CST for Simpson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2024, 11:42 PM CST (05:42 UTC)
- Expired
- Feb 12, 2024, 2:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 46 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
838
WGUS54 KJAN 120542
FFWJAN
MSC127-120845-
/O.NEW.KJAN.FF.W.0013.240212T0542Z-240212T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1142 PM CST Sun Feb 11 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Simpson County in central Mississippi...
* Until 245 AM CST.
* At 1142 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mendenhall, D'Lo, Pinola, Shivers and Martinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3205 8985 3205 8966 3201 8965 3199 8965
3176 8998 3175 9012 3177 9013 3177 9012
3177 9011 3178 9011 3179 9011 3179 9014
3180 9015 3181 9015
FLASH FLOOD...RADAR INDICATED
$$
86What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 11:20 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 11, 11:20 PM CST, 22 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1120 PM CST Sun Feb 11 2024 ...New AVIATION... .MESOSCALE UPDATE... Issued at 937 PM CST Sun Feb 11 2024 Convection is ongoing this evening roughly along a line from HEZ to JAN to TCL, with an area of stratiform rain to the north and isolated SHRA/TS to the south. The vast majority of this activity is occurring on the north/stable side of a warm front, which has limited the intensity of convective wind gusts. However sufficiently steep lapse rates aloft have resulted in several occurrences of small hail, with a few instances earlier this evening of larger hail. Meanwhile, within the unstable airmass south of the front, storms have begun to increase across south LA in response to increased forcing from an advancing upper trough and associated surface low along with a strengthening low level jet. As these storms move northward into parts of south/southeast MS they may present more potential for damaging wind gusts and tornadoes than has existed with earlier storms. Meanwhile, an uptick may also occur north of the front into the overnight, but the primary threat will continue to be large hail. Tornado Watch 21 continues through 1 AM, though again, the tornado threat is focused mainly across the south/southeast MS portion of the watch. With convection potentially lingering into the early morning hours Monday, an extension in time is possible for some portions of the area. Storms will gradually decrease from west to east overnight. /DL/ && .DISCUSSION... Issued at 346 PM CST Sun Feb 11 2024 Tonight through Saturday night: Severe storms are expected across the CWA this afternoon and evening. The most intense storms are expected along and south of a line from Winnsboro, Louisiana to De Kalb in Kemper County Mississippi where damaging wind gusts, large hail and a few strong tornadoes will be possible. Mid afternoon radars showed a line of severe storms tracking east from the Highway 82 Corridor to well north of Interstate 20. This activity is expected to hinder the development of additional severe storm develop in its wake. Farther south though a surface low over the east Texas/southwest Louisiana line is expected to track northeast through Monday. This surface low was being supported by a closed low as noted on mid afternoon satellite imagery/RAP analysis spinning over the Texas panhandle. A warm front associated with the surface low was noted on surface analysis near a line from Natchez to Meridian. This warm front will try to push a little farther north through this evening while the surface low rides along it. Storms developing south of the warm front are expected to become focused along the warm front to maximize potential for severe development. In addition, locally heavy rain will also be possible with the strongest storms and will fall over wet soils from previous rainfall last several days. Some runoff issues should be expected and may briefly lead to flooding of poor drainage and low lying areas. Although the severe threat is expected to end before midnight tonight the surface low will still be over our CWA and note shift east of Mississippi along with its cold front until Monday morning. This will end most of the significant rain however, light rain chances will continue due to the closed low that will take until Monday night to move far enough to the northeast of Mississippi to end any chance of measurable precipitation. Cooler than normal temperatures are expected Monday night through Tuesday night but near normal temperatures are expected again Wednesday afternoon. Dry weather is expected Monday night through Thursday night but rain chances return from the southwest Friday as another low pressure system approaches the region. Friday there will be a surface low in the northwest Gulf that will help increase moisture over our area while a strong cold front approaches from the central Plains. These two features will form a squeeze play over our CWA Saturday resulting in widespread rain followed by a return to dry weather and cooler than normal temperatures Saturday night and Sunday. /22/ && .AVIATION... (06Z TAFS) Issued at 1117 PM CST Sun Feb 11 2024 Current radar scans continue to show numerous TSRA across much of the area resulting in IFR/LIFR cigs across the northern half of the area along with a mixture of VFR/MVFR and IFR cigs across the southern half of central Mississippi. Winds will remain somewhat northerly to start off the period before shifting to the west by 12Z Monday. Poor flying conditions will continue through the TAF period as the low pressure system continues to move further east across the area. Ceilings will begin to improve a little after 16Z Monday. Conditions will continue to improve to VFR status by 10Z Tuesday. Expect amendments to several TAF sites throughout the period as conditions continue to worsen due to ongoing showers and low ceilings. /CR/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 63 35 57 / 100 30 0 0 Meridian 58 68 37 59 / 100 70 0 0 Vicksburg 49 57 34 58 / 90 10 0 0 Hattiesburg 59 69 37 60 / 100 70 0 0 Natchez 48 57 35 59 / 90 10 0 0 Greenville 49 55 34 56 / 60 40 0 0 Greenwood 53 60 34 57 / 100 40 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22/CR
In the hours before
Local storm report, Feb 11, 8:33 PM CST, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
833 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Hail 6 ESE LeTourneau 32.19N 90.84W
02/11/2024 E2.00 inch Warren MS Public
Social media photo taken along Dudley Rd.
&&
DLSpecial weather statement, Feb 11, 8:37 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
837 PM CST Sun Feb 11 2024
MSZ048-053-054-059-120345-
Jefferson MS-Copiah MS-Hinds MS-Claiborne MS-
837 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...EASTERN
JEFFERSON...SOUTH CENTRAL HINDS AND COPIAH COUNTIES THROUGH 945 PM
CST...
At 837 PM CST, Doppler radar was tracking a strong thunderstorm over
Blue Hill, or 10 miles east of Fayette, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pleasant Hill, Allen, Peyton, Barlow, and Mcbride around 845 PM
CST.
Glancy and Dentville around 900 PM CST.
Hazlehurst around 905 PM CST.
Crystal Springs and Gallman around 910 PM CST.
Hopewell around 925 PM CST.
Terry around 935 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central, south
central and southwestern Mississippi.
&&
LAT...LON 3162 9093 3187 9091 3214 9029 3182 9015
3170 9063 3170 9073 3167 9074
TIME...MOT...LOC 0237Z 243DEG 39KT 3173 9088
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Local storm report, Feb 11, 8:39 PM CST, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
839 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Tstm Wnd Dmg 2 E Madison 32.47N 90.08W
02/11/2024 Madison MS Public
Tree downed over Hoy Rd.
&&
DLLocal storm report, Feb 11, 8:51 PM CST, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
851 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 2 E Lucern 32.51N 89.19W
02/11/2024 E0.70 inch Newton MS Public
Social media report.
&&
DLSpecial weather statement, Feb 11, 9:25 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
925 PM CST Sun Feb 11 2024
LAZ026-MSZ060-061-120430-
Concordia LA-Adams MS-Franklin MS-
925 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CONCORDIA PARISH...
WESTERN FRANKLIN AND SOUTHERN ADAMS COUNTIES THROUGH 1030 PM CST...
At 925 PM CST, Doppler radar was tracking a strong thunderstorm near
Sibley, or 17 miles south of Natchez, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Natchez and Sibley around 930 PM CST.
Kingston around 935 PM CST.
Cranfield around 945 PM CST.
Roxie around 950 PM CST.
Kirby and Hamburg around 955 PM CST.
New Hope around 1010 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for northeastern
Louisiana...and southwestern Mississippi.
&&
LAT...LON 3124 9155 3136 9160 3163 9118 3163 9115
3161 9115 3161 9071 3139 9099 3134 9114
3137 9124 3136 9131 3131 9143 3132 9147
3129 9147 3128 9150 3124 9148 3121 9153
TIME...MOT...LOC 0325Z 238DEG 42KT 3132 9149
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
86Local storm report, Feb 11, 9:56 PM CST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
956 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Flash Flood 4 SSW Terry 32.05N 90.34W
02/11/2024 Hinds MS Trained Spotter
Six inches of water covering Old Highway 51
at the Hinds/Copiah Co line.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:14 PM CST | Special Weather Statement | JAN | Rankin | 31 min |
| Feb 11, 6:21 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 39 min |
| Feb 11, 6:45 PM CST | Severe Thunderstorm Warning | JAN | Attala, Neshoba, Winston | 26 min |
| Feb 11, 7:03 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Warren | 3 hr |
| Feb 11, 7:05 PM CST | Special Weather Statement | JAN | Neshoba | 40 min |
| Feb 11, 7:49 PM CST | Special Weather Statement | JAN | Claiborne | 41 min |
| Feb 11, 7:52 PM CST | Special Weather Statement | JAN | Copiah | 38 min |
| Feb 11, 7:56 PM CST | Special Weather Statement | JAN | Leake | 49 min |
| Feb 11, 8:18 PM CST | Special Weather Statement | JAN | Rankin | 57 min |
| Feb 11, 8:28 PM CST | River Flood Warning | JAN | Noxubee | 12 hr |
| Feb 11, 8:37 PM CST | Special Weather Statement | JAN | Copiah | 68 min |
| Feb 11, 9:03 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson | 3 hr |
| Feb 11, 9:25 PM CST | Special Weather Statement | JAN | Adams, Franklin | 65 min |
| Feb 11, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 36 min |
| Feb 11, 11:43 PM CST | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Feb 12, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar | 27 min |
| Feb 12, 12:11 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lincoln | 34 min |
| Feb 12, 12:22 AM CST | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Feb 12, 12:38 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 82 min |
| Feb 12, 1:38 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 12, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 65 min |
| Feb 12, 1:48 AM CST | River Flood Warning | JAN | Yazoo | 5 days |
| Feb 12, 2:09 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 46 min |
| Feb 12, 2:24 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 2 hr |
| Feb 12, 3:21 AM CST | River Flood Warning | JAN | Madison, Yazoo | 10 days |
| Feb 12, 8:06 AM CST | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Feb 12, 8:08 AM CST | River Flood Warning | JAN | Copiah, Simpson | 4 days |
| Feb 12, 11:14 AM CST | River Flood Warning | JAN | Neshoba | 4 days |
| Feb 12, 11:14 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 12, 11:28 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 12, 11:28 AM CST | River Flood Warning | JAN | Marion | 24 hr |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.